Surveys in Mathematics and its Applications
ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 8 (2013), 59 -- 76
A SPECIAL CASE OF RATIONAL θS FOR TERMINATING θ-EXPANSIONS
Abstract. There have been quite a few generalizations of the usual continued fraction expansions over the last few years. One very special generalization deals with θ-continued fraction expansions or simply θ-expansions introduced by Bhattacharya and Goswami . Chakraborty and Rao  subsequently did elaborate studies on θ-expansions in their paper. They also obtained the unique invariant measure for the Markov process associated with the generalized Gauss transformation that generated θ-expansions for some special θs. In this work, we investigate an interesting question regarding the nature of θs for θ-expansion of 1/θ terminating at stage two, particularly with θ rational.2010 Mathematics Subject Classification: 11J70; 37A45; 37E05.
Keywords: θ-expansions; Generalized Gauss map; Invariant measure.
R. Bhattacharya and A. Goswami, A class of random continued fractions with singular equillibria, Perspectives in Statistical Science. eds A.K.Basu et al, Oxford University Press, 2000.
B. H. Bissinger, Generalization of continued fractions, Bull. Amer. Math. Soc., 50 (1944), 868-876. MR0011338. Zbl 0060.16302.
S. Chakraborty and B. V. Rao, θ-expansions and the generalized Gauss map, Probability, Statistics and their Applications: Papers in Honor of Rabi Bhattacharya. eds Athreya, K. et al, IMS Lect. Notes, Monogr. Ser. 41 (2003), 49-64. MR1999414. Zbl 1050.60072.
C. J. Everett, Representations for real numbers, Bull. Amer. Math. Soc., 52 (1946), 861-869. MR0018221. Zbl 0061.09407.
A. Ya Khinchin, Continued Fractions, English translation of third Russian edition, Univ. Chicago Press, Chicago, 1964. MR0161833. Zbl 0117.28601.
A. Renyi, Representations for real numbers and their Ergodic properties, Acta Math. Acad. Sci. Hung, 8 (1957), 477-495. MR0097374. Zbl 0079.08901.
University of Texas-Pan American,
1201 West University, Edinburg, Tx, 78541, USA.